for the last 4 days i have been having really painful stomach right behind my ribs, it like a bubbling gas felling but i have been drinking mylanta for the 4 days and nothing seems to take the pain away, i also have a really bad runny oily yellow diarrhea. What is this and hat can i do to help or stop it?
Take an OTC lactobacillus preparation (probiotics) and yogurt with your meals. Drink plenty of fluids (clear soups, water, ORS in water, lemonade). Eat light, do not stay hungry but eat simple things like toast, porridge, cereals, crackers, banana, rice, peeled apple, etc. Take over the counter antacid and antiemetic (this SOS for vomiting). Watch out for a day or two with this treatment. If still the symptoms persist, then you may need an antibiotic for the gut and would need to see a doctor. If after the antibiotic course too the symptoms persist, then there is a chance that you have developed either IBS or some food intolerance. In that case you would need to consult a gastroenterologist.
Please go through as advised. In all probability things will settle down. At any time you feel that symptoms are worsening (more than 8-10 loose stools in 24 hrs, vomiting, feeling faint, high fever etc) please go to the ER. Hope this helps. Take care!
The medical advice given should not be considered a substitute for medical care provided by a doctor who can examine you. The advice may not be completely correct for you as the doctor cannot examine you and does not know your complete medical history. Hence this reply to your post should only be considered as a guiding line and you must consult your doctor at the earliest for your medical problem.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.